Forum

Betaferon/urticaria

Hi to all, Does anyone know if there is a side effect of betaferon that causes urticaria? Went to bed last night with what I thought were two little bites and woke at 3 this morning covered in raised bumps/welts that itch like crazy. Literally about a hundred. Just a few on shoulders and a couple on legs but mainly under my boob and between my legs (nice and warm). Got up thinking ‘bedbugs’ but never had them before and wouldn’t have thought I would have had nothing at all then loads. No sign of anything either. Saw gp and she wasn’t sure but so bad she has given 3 day course of steroids (joy) and tasking antihistamine. Any thoughts greatly appreciated, Thank you and hope all are having a good day Sue x

Is betaferon new to you Sue? or been on it a while?

It might be a good idea to speak to your ms nurse about this in case you are allergic.

You dont want to continue taking it if it makes you worse.

Teresa.x

Hi Teresa, I have been in betaferon for six months now but I know you can develop an allergic reaction at any time. I have always been fine with penicillin but twelve years ago I had cellulitis and they gave me so much of it I had a reaction and not allowed to take it any more. Wish I knew what was causing it, driving me crazy. Will email nurse though, so thank you for your reply. Best wishes, Sue x